Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffering from vomiting and motion problem after taking medication. What are the findings from FNAC test?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6316 Questions
Hi, I am writing this on behalf of my mother (age 50yrs). Recently we observed swelling on left neck. It appears to me like a tumor and I felt bit hard when I touch it. Also she got pain in one of teeth in the same side. First doctor removed the teeth and confirmed some infection. But later suspected she got DIABETIS and when we took test reports confirmed that my mother got diabetis. Later doctor sent for one more test called FNAC. The results out of this report is 1) Smear for AFB: Negative, 2) Impression: Features suggestive of granulomatous lymphadenitis. Please let us know what does this report mean. Doctor had give some tablets and with thos tablets she is having vomit and motion problem. And for further treatment to which specialist we must meet. For reference I have attached the lab report image. Kinldy revert back if any further information is needed. Thanks, XXXX
Posted Fri, 27 Dec 2013 in Infections
Answered by Dr. Vivek Chail 1 hour later
Brief Answer: Please find detailed answer below Detailed Answer: Hi, Thanks for writing in to us. I have read through your query in detail. FNAC is a needle examination and few cells of the region are studied under the microscope by aspiration. If it is inconclusive, a biopsy is done. Granulomatous lymphadenitis is a pathological diagnosis saying the type od cells aspirated from the neck swelling of your mother. Many types of granulomatous lymphadenitis are described in medical literature. It can be classified as noninfectious granulomatous lymphadenitis and infectious granulomatous lymphadenitis. Infectious granulomatous lymphadenitis can be classified as suppurative lymphadenitis and nonsuppurative granulomatous lymphadenitis. Infective granulomatous lymphadenitis causes in India commonly include TB and this must be considered first. Talking about TB, it mainly appears in the cervical lymph node. Organisms are histologically detected by Ziehl-Neelsen staining in the necrotic area. As Ziehl-Neelsen smear for AFB (TB causing bacilli is negative for your mother) other tests must be done if suggested by your doctor. In developed countries infections like tularemia and cat scratch disease, toxoplasmosis need to be considered. Noninfectious granulomatous lymphadenitis includes sarcoidosis and sarcoid-like reaction and are more common in western countries. The cause of sarcoidosis remains unknown, but it has good prognosis. Sarcoid-like reaction, which is considered to be a biological defense mechanism, is observed in regional lymph nodes with many underlying diseases. An accurate pathological diagnosis using the above findings can lead to precise treatment. A chest X ray is usually indicated as a part of evaluation Regarding medications causing vomit and motion problem, please let me know the tablets given so that we can discuss that in detail. Regards, Dr.Vivek
Above answer was peer-reviewed by
Follow-up: Suffering from vomiting and motion problem after taking medication. What are the findings from FNAC test? 47 hours later
Hello Dr XXXXXXX Thanks for the above information. I couldnt able to understand much, but I got an impression that my mother got TB. Please confirm. II would like to know to which specialized we must meet toget better treatment for TB. Regarding medication: 1) forex: 2 tab before break fast for 10 days 2) b-long: 1 tab inafernoon for 10 days 3) sceozyme:1 tab inafernoon for 10 days 4) lyzer d: 1 tab in afternoon and another tab in night for 10 days Kindly revert back if any further information needed. Thank you, XXXX XXXXXXX
Answered by Dr. Vivek Chail 17 minutes later
Brief Answer: Please consult TB and chest physician Detailed Answer: Hi XXXX XXXXXXX You are welcome and thanks for writing in with updates. The medications mentioned are antibiotics (to treat infection), painkiller and enzyme (to decrease swelling and promote healing) and vitamin (for general purpose). They should not be cause vomiting. As TB is a treatable condition that can involve any part of the body it is best if you consult a chest disease and TB specialist (also known as pulmonologist). This is a relatively new medical speciality and consultants are available in major hospitals and medical colleges. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor